Menu: Home :: go to Journal :: switch to Russian :: switch to English
You are here: all Journals and Issues→ Journal→ Issue→ Article

On the existence of continuous selections of a multivalued mapping related to the problem of minimizing a functional

Annotation

The article considers a parametric problem of the form f(x,y)→"inf",x∈M, where M is a convex closed subset of a Hilbert or uniformly convex space X, y is a parameter belonging to a topological space Y. For this problem, the set of ϵ-optimal points is given by a_ϵ (y)={x∈M|f(x,y)≤〖"inf" 〗┬(x∈M)⁡〖f(x,y)+ϵ〗 }, where ϵ>0. Conditions for the semicontinuity and continuity of the multivalued mapping a_ϵ are discussed. Using gradient projection and linearization methods, we obtain theorems on the existence of continuous selections of the multivalued mapping a_ϵ. One of the main assumptions of these theorems is the convexity of the functional f(x,y) with respect to the variable x on the set M and continuity of the derivative f_x^' (x,y) on the set M×Y. Examples that confirm the significance of the assumptions made are given, as well as examples illustrating the application of the obtained statements to optimization problems.

Keywords

strictly convex functions, projection operator, fixed points of a mapping, multivalued mapping, continuous selections, set of ϵ-optimal points

Full-text in one file

Download

DOI

10.20310/2686-9667-2022-27-139-284-299

UDC

519.6

Pages

284-299

References

[1] F. Bonnans, A. Shapiro, “Optimization problems with perturbations: a guided tour”, SIAM Rev., 40:2 (1998), 228-264. [2] A.V. Arutyunov, Lectures on Convex and Multivalued Analysis, Fizmatlit Publ., Moscow, 2014. [3] E. Michael, “Continuous selections 1”, Annals of Mathematics, 63:2 (1956), 361-382. [4] J. Varga, Optimal Control of Differential and Functional Equations, Nauka Publ., Moscow, 1977. [5] P.-J. Laurent, Approximation and Optimization, Mir Publ., Moscow, 1975, 496 pp. [6] J.-P. Aubin, I. Ekland, Applied Nonlinear Analysis, Mir Publ., Moscow, 1988, 512 pp. [7] R.T. Rockafellar, Roger J. B. Wets, Variational Analysis, Springer Berlin, Heidelberg, Berlin, 2009. [8] R.A. Khachatryan, “The gradient projection method and continuous selections of multivalued mappings”, Bulletin of the Eurasian National University named after L.N. Gumilyev. Series Mathematics, Informatics, Mechanics, 2018, №(3)124, 95-100. [9] V.I. Berdyshev, “Continuity of a multivalued mapping connected with the problem of minimizing a functional”, Izv. Math., 16:3 (1981), 431-456. [10] A.V. Arkhangel'skii, “Paracompactness and metrization. The covering method in classification of spaces”, General topology – 3, Itogi Nauki i Tekhniki. Ser. Sovrem. Probl. Mat. Fund. Napr., 51, VINITI, Moscow, 1989, 5-80. [11] B.N. Pshenichny, Linearization Method, Nauka Publ., Moscow, 1983, 136 pp. [12] A.G. Sukharev, A.G. Timokhov, V.V. Fedorov, Course of Optimization Methods, Nauka Publ., Moscow, 1986. [13] V.A. Trenogin, Functional Analysis, Nauka Publ., Moscow, 1980. [14] V.N. Malozemov, “An amazing property of convex functions”, Constructive Non-Smooth Analysis and Related Questions, Selected Papers of the International Conference “Constructive Nonsmooth Analysis and Related Issues” Dedicated to the Memory of Professor V.F. Demyanov (St. Petersburg, May 22-27, 2017), International Mathematical Institute. Leonhard Euler, St. Petersburg, 2017.

Received

2022-06-21

Section of issue

Scientific articles

Для корректной работы сайта используйте один из современных браузеров. Например, Firefox 55, Chrome 60 или более новые.